Alert archive / Colorado / Flash Flood Watches in 2021
Flash Flood Watch 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this flash flood watch at Jun 26, 2021, 2:24 PM MDT for 6 counties in Colorado. It was in force for 83 min.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2021, 2:24 PM MDT (20:24 UTC)
- Expired
- Jun 26, 2021, 3:47 PM MDT
- In force
- 83 min
- Issued by
- NWS Grand Junction, CO
- Flood severity
- None
Counties Eagle County, CO, Garfield County, CO, Moffat County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO
The radar
The Grand Junction radar (KGJX), 114 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1331 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WGUS65 KGJT 262024 FFAGJT URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Grand Junction CO 224 PM MDT Sat Jun 26 2021 COZ008-010-013-270100- /O.NEW.KGJT.FF.A.0002.210626T2024Z-210627T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Colorado River Basin-Gore and Elk Mountains/Central Mountain Valleys-Flat Tops- 224 PM MDT Sat Jun 26 2021 ...FLASH FLOOD WATCH FOR THE GRIZZLY CREEK BURN AREA IN EFFECT UNTIL 7 PM MDT THIS EVENING... The National Weather Service in Grand Junction has issued a * Flash Flood Watch for the Grizzly Creek Burn Area in portions of northwest Colorado and west central Colorado, including the following areas, in northwest Colorado, Flat Tops. In west central Colorado, Central Colorado River Basin and Gore and Elk Mountains/Central Mountain Valleys. * Until 7 PM MDT this evening. * National Weather Service Meteorologists are forecasting heavy rainfall over the Grizzly Creek Burn Area, which may lead to flash flooding and debris flows. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KJS
1 follow-up statement
977 WGUS65 KGJT 262147 FFAGJT Flood Watch National Weather Service Grand Junction CO 347 PM MDT Sat Jun 26 2021 COZ008-010-013-262300- /O.CAN.KGJT.FF.A.0002.000000T0000Z-210627T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Central Colorado River Basin-Gore and Elk Mountains/Central Mountain Valleys-Flat Tops- 347 PM MDT Sat Jun 26 2021 ...FLASH FLOOD WATCH FOR THE GRIZZLY CREEK BURN AREA IS CANCELLED... The Flash Flood Watch for portions of northwest Colorado and west central Colorado, including the following areas, in northwest Colorado, Flat Tops. In west central Colorado, Central Colorado River Basin and Gore and Elk Mountains/Central Mountain Valleys has been cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ KJS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood watch went out at Jun 26, 2:22 PM MDT, 2 minutes earlier.
Area forecast discussion, Jun 26, 2:22 PM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 222 PM MDT Sat Jun 26 2021 .SHORT TERM...(Tonight through Sunday night) Issued at 206 PM MDT Sat Jun 26 2021 Another round of convection has fired this afternoon, as expected, as plenty of moisture remains in the atmosphere. Enough instability remains, and available CAPE, to allow these storms to continue through the early evening hours. We've seen a few lightning strikes and some gusts reaching 30 mph under the beefier cells and this trend will likely continue. A stronger cell passed almost directly over the Rifle ASOS and in approximately 8 minutes dropped about .3 inches of rainfall so there's certainly plenty of moisture with the storms. Will be keeping an eye on the various burn scars across the area for any stronger cells that may look to affect them. A few showers look to linger right along the Continental Divide through late evening before finally dying down. On Sunday, the upper level trough doesn't move 'that' much but it does look to move just enough to the south and east to keep convection over and near Vail Pass and the San Juans. Models hinted at this today and we got a bit more western coverage than the models originally showed so will need to keep an eye on this development. Having said that, drier air does look to advect into the region so it follows that a downturn in convection will occur. Outside of the mountains, we'll see times of sun and clouds...more closer to the mountains, less to the east. High temps will run several degrees below normal thanks to north and easterly flow across the region. .LONG TERM...(Sunday night through Friday) Issued at 329 AM MDT Sat Jun 26 2021 A trough centered over the Great Lakes will continue to try and break down the strong ridge over the Pacific Northwest, with several shortwaves moving down through the plains and Front Range in the coming week. For the Western Slope, dry northerly flow will limit the amount of moisture in the area, keeping things a bit quieter. However, chances for showers and thunderstorms will continue along the Central and Southern Divide, thanks to being in closest proximity to the shortwaves and being on the edge of the better moisture. These storms will likely remain tied to the higher terrain, at least for the early part of the week. Later in the week, as the ridge continues to break down and the trough shifts a bit to the east, models are hinting at a return of deeper moisture further north. This could mean more widespread shower and storm activity for the second half of the week, but model solutions are still in a bit of disagreement, so there is still some uncertainty in the forecast. As far as temperatures are concerned, the week will begin with afternoon highs at or slightly below normal, but with a warming trend forecast for the week, by Friday temperatures are forecast to be around 5 degrees above normal. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1129 AM MDT Sat Jun 26 2021 VFR conditions will prevail today, though some of the higher terrain terminals may see drops below ILS breakpoints thanks to afternoon showers and thunderstorms. Terminals most likely to be affected by storms today are HDN, EGE, ASE, GUC, and DRO. Brief heavy rain and gusty winds will be possible. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...TGR LONG TERM...MDA/TGJT AVIATION...TGJT
Hazardous weather outlook, Jun 26, 3:30 AM MDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 330 AM MDT Sat Jun 26 2021 COZ001>014-017>023-UTZ022>025-027>029-270930- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 330 AM MDT Sat Jun 26 2021 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Isolated showers and thunderstorms will affect the San Juans and Continental Divide areas with a risk for gusty outflow wind and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. Drier weather will continue on Sunday and Monday with a return to more scattered showers and storms by Tuesday through midweek. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:30 PM MDT | Special Weather Statement | GJT | Mesa | 45 min |
| Jun 26, 3:38 PM MDT | Special Weather Statement | GJT | Delta | 52 min |
| Jun 26, 3:47 PM MDT | Flash Flood Warning | GJT | Eagle, Garfield | 118 min |
Nearby
Flash Flood Watches in Colorado, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.